On Myrbetriq for OAB, now constipation
I've been on Myrbetriq for about two months and getting good results. Two weeks ago I became constipated (normally very unusual) which lasted 5 days. After taking laxatives for three days, my BM's started and were bloody. Sent to ER by my primary and hospitalized for 3 days to be monitored and to get an EGD and colonoscopy. Has anyone else experienced constipation while on Myrbetriq? Thanks.
Interested in more discussions like this? Go to the Kidney & Bladder Support Group.
@fdixon63 That must have been a scary situation for you, especially without any warning.
I do see that Myrbetriq is used for overactive bladder, an helps slow down the large muscles around the bladder. One of the side effects listed is indeed constipation. See the link I posted below from rxlist.com. I wonder if the combination of the Myrbetriq and laxatives were simply too much for your system to handle? What did the results of the EGD and colonoscopy show?
Hi Ginger. Thanks for your response. I'll go to the site you sent to read more but I've read the literature that came with the samples from the GU doc. I actually have an appt with my urologist next week as a follow up to see how I've tolerated the Myrbetriq. Here is the exact wording from the report: EGD findings–Patchy area of erythema in the antrum biopsies obtained and small sliding hiatal hernia esophagitis. Colonoscopy-In the transverse colon there were a sissile polyp was about 0.5 X 0.6 cm removed by hot biopsy forceps. Multiple diverticuli no sign of diverticulitis or bleeding. Faye
gosh you are going through a lot; i have many issues incliuding ibs-d, then c.diff, then fecal incontinence; i try to take as little anti diarrhea meds as possible because, not as extreme as what happened to you but then when dont pass anything for a day or two, gets pressure and pain and then i worry about contraption…today i probably went 15 times soft, messy and then get little bits on bleeding – and this is on bland diet…. many more serious illnesses but this is all a lot to put up with and I am hoping you get some answers, some treatment and some – well lots – of relief; best wishes. J.